Alert archive / Colorado / Flash Flood Warnings in 2014
Flash Flood Warning 11, NWS Goodland, KS
NWS Goodland, KS issued this flash flood warning at Jun 22, 2014, 3:10 PM MDT for Cheyenne County, Kit Carson County, Colorado. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2014, 3:10 PM MDT (21:10 UTC)
- Expired
- Jun 22, 2014, 6:00 PM MDT
- In force
- 3 hr
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Cheyenne County, CO, Kit Carson County, CO
The radar
The Goodland radar (KGLD), 103 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 9.2 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -316 J/kg
- Mixed-layer LCL
- 2655 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -40 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
167 WGUS53 KGLD 222110 FFWGLD COC017-063-230000- /O.NEW.KGLD.FF.W.0011.140622T2110Z-140623T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE GOODLAND KS 310 PM MDT SUN JUN 22 2014 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHWESTERN CHEYENNE COUNTY IN EAST CENTRAL COLORADO... SOUTHWESTERN KIT CARSON COUNTY IN EAST CENTRAL COLORADO... * UNTIL 600 PM MDT * AT 309 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. ONE TO THREE INCHES OF RAIN WILL FALL IN ONE HOUR. * RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. && LAT...LON 3924 10263 3888 10265 3887 10315 3920 10315 $$ MENTZER
1 follow-up statement
457 WGUS73 KGLD 222309 FFSGLD FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 509 PM MDT SUN JUN 22 2014 COC017-063-222324- /O.CAN.KGLD.FF.W.0011.000000T0000Z-140623T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CHEYENNE CO-KIT CARSON CO- 509 PM MDT SUN JUN 22 2014 ...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SOUTHWESTERN KIT CARSON AND NORTHWESTERN CHEYENNE COUNTIES IS CANCELLED... EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. LAT...LON 3924 10263 3888 10265 3887 10315 3920 10315 $$ MENTZER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this flash flood warning went out at Jun 22, 12:59 PM MDT, 2 hours 11 minutes earlier.
Area forecast discussion, Jun 22, 12:59 PM MDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 1259 PM MDT SUN JUN 22 2014 .SHORT TERM...(THIS EVENING THROUGH MONDAY) ISSUED AT 1230 PM MDT SUN JUN 22 2014 THUNDERSTORM ACTIVITY EXPECTED TO RAMP UP QUICKLY AFTER 3 PM MDT (4 PM CDT) AS A WEATHER DISTURBANCE IGNITES A FEW STORMS IN FAR EASTERN COLORADO. AS THE DISTURBANCE MOVES EAST A LINE OF STRONG TO SEVERE THUNDERSTORMS IS EXPECTED PRODUCING LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY RAINFALL. THE HRRR HAS BEEN SLOWLY INCREASING THE WIND GUST POTENTIAL WITH THE LINE AND WE COULD EXPERIENCE ANOTHER EPISODE OF 70+ MPH GUSTS. LOWS TONIGHT IN THE MID 50S WEST...MID 60S EAST. ON MONDAY MAY SEE SHOWERS AND THUNDERSTORMS IN THE LATE AFTERNOON HOURS...PRIMARILY ACROSS FAR EASTERN COLORADO. OTHERWISE EXPECT SOME CLOUDINESS WITH HIGHS IN THE MID 70S TO LOW 80S. .LONG TERM...(MONDAY NIGHT THROUGH SUNDAY) ISSUED AT 1242 PM MDT SUN JUN 22 2014 A FEW STORMS IN SOUTHEAST COLORADO MONDAY EVENING MAY SNEAK INTO SOUTHWESTERN PARTS OF THE AREA...BUT BETTER CHANCES WILL BE AFTER MIDNIGHT AS LLJ STRENGTHENS AND SHORTWAVE TROUGH COMES OUT OF THE NORTHERN ROCKIES. STORMS MAY BE SLIGHTLY ELEVATED OVERNIGHT...WITH PARCELS ORIGINATING AROUND 800MB HAVING UP TO 1000 J/KG OF ELEVATED CAPE AND LITTLE TO NO CIN. LARGE HAIL WILL BE POSSIBLE OVERNIGHT WITH THESE STORMS. SOME OF THIS ACTIVITY WILL LINGER INTO TUESDAY MORNING...PARTICULARLY IN SOUTHWEST NEBRASKA...BEFORE AFTERNOON CONVECTION GETS GOING IN NORTHEAST COLORADO WITH THE NEXT SHORTWAVE. MODERATE INSTABILITY COMBINED WITH DEEP LAYER SHEAR OF 30-40KTS SUGGEST ANOTHER ROUND OF SEVERE STORMS AS THEY SLIDE ACROSS THE AREA TUESDAY EVENING. SOUTHEASTERLY SURFACE WINDS CONTINUE ON WEDNESDAY WITH A CORRIDOR OF VERY UNSTABLE CONDITIONS FORECAST BY THE AFTERNOON IN THE WESTERN HALF OF THE FORECAST AREA. DEEP LAYER SHEAR HOWEVER IS SOMEWHAT WEAKER AT AROUND 30KTS...BUT SHOULD BE ADEQUATE FOR SEVERE STORMS AS NEXT SHORTWAVE COMES OUT OF NORTHERN COLORADO IN THE AFTERNOON/EVENING. A SUBTLE PATTERN CHANGE OCCURS IN THE LAST HALF OF THE LONG TERM PERIOD WITH LONGWAVE TROUGH SETTLING INTO THE NORTHERN ROCKIES. THE UPPER FLOW OVER THE CENTRAL PLAINS WILL BECOME SOUTHWEST. SHORTWAVE TROUGHS ROTATING AROUND THE ROCKIES TROUGH OR EVEN THE RIDGE OVER THE CENTRAL GULF WILL PROVIDE ENOUGH LIFT TO CONTINUE THE MENTION OF DAILY THUNDERSTORM CHANCES. TEMPERATURES WILL BE NEAR TO SLIGHTLY ABOVE NORMAL THROUGH THE LONG TERM. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON) ISSUED AT 1120 AM MDT SUN JUN 22 2014 KGLD...VFR CONDITIONS EXPECTED THROUGH 00Z WITH NORTHEAST WINDS AROUND 10KTS. IN THE 00Z-03Z TIME FRAME CURRENT INDICATIONS ARE FOR A LINE OF STRONG TO SEVERE THUNDERSTORMS TO IMPACT THE TERMINAL WITH WIND GUSTS OVER 45 KTS POSSIBLE ALONG WITH LARGE HAIL AND HEAVY RAINFALL CREATING MVFR CONDITIONS. AFTER 03Z NORTHEAST WINDS GUSTING 15-20KTS WILL DECREASE TO 10KTS OR LESS FROM THE NORTH/NORTHEAST. KMCK...VFR CONDITIONS EXPECTED THROUGH 01Z WITH NORTHEAST WINDS AROUND 10KTS INCREASING AND GUSTING NEAR 20KTS AFTER 22Z. FROM 02Z-05Z CURRENT INDICATIONS ARE FOR A LINE OF STRONG TO SEVERE THUNDERSTORMS TO POSSIBLY IMPACT THE TERMINAL WITH WIND GUSTS TO 35KTS...POSSIBLY SOME SMALL HAIL AND HEAVY RAINFALL CREATING MVFR CONDITIONS. THE STRONGER STORMS AND WINDS ARE CURRENTLY EXPECTED TO BE SOUTH OF THE TERMINAL. AFTER 05Z NORTH TO NORTHEAST WINDS UNDER 10KTS EXPECTED. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...99 LONG TERM...024 AVIATION...99
Hazardous weather outlook, Jun 22, 1:30 PM MDT, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 130 PM MDT SUN JUN 22 2014 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-231200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 130 PM MDT SUN JUN 22 2014 /230 PM CDT SUN JUN 22 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT A FEW STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP AFTER 3 PM MDT (4 PM CDT) IN FAR EASTERN COLORADO AS A WEATHER DISTURBANCE MOVES INTO THE AREA. AS THE DISTURBANCE CONTINUES EAST INTO WESTERN KANSAS AND SOUTHWEST NEBRASKA AN ORGANIZED LINE OF STRONG TO SEVERE THUNDERSTORMS IS EXPECTED FROM LATE AFTERNOON THROUGH THE EVENING. LARGE HAIL AND DAMAGING WINDS OVER 70 MPH ARE THE PRIMARY THREATS. A TORNADO CANNOT BE RULED OUT. LOCALLY HEAVY RAINFALL IS ALSO EXPECTED AND MAY CAUSE LOCALIZED FLOODING OF POOR DRAINAGE AND LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT RISK OF SEVERE WEATHER MONDAY AFTERNOON AND EVENING ACROSS EASTERN COLORADO. THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WIND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED AFTER 3 PM MDT (4 PM CDT).
In the hours before
Special weather statement, Jun 22, 2:26 PM MDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
226 PM MDT SUN JUN 22 2014
COZ091-092-222100-
CHEYENNE COUNTY-KIT CARSON COUNTY-
226 PM MDT SUN JUN 22 2014
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR CHEYENNE COUNTY IN EAST CENTRAL COLORADO AND KIT
CARSON COUNTY IN EAST CENTRAL COLORADO...
AT 225 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THUNDERSTORMS WERE RAPIDLY DEVELOPING 14 MILES NORTH OF WILD HORSE...
MOVING SOUTHEAST AT 10 MPH.
PENNY TO NICKEL SIZE HAIL IS EXPECTED WITH THESE STORMS.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.
&&
LAT...LON 3917 10280 3885 10270 3884 10315 3904 10317
3911 10317
TIME...MOT...LOC 2026Z 314DEG 7KT 3902 10296
MENTZERThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 7:09 PM MDT | Special Weather Statement | GLD | Kit Carson | 36 min |
| Jun 21, 7:34 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson | 56 min |
| Jun 21, 7:58 PM MDT | Special Weather Statement | GLD | Kit Carson | 32 min |
| Jun 21, 8:04 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 56 min |
| Jun 21, 8:10 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson | 50 min |
| Jun 21, 8:27 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson | 38 min |
| Jun 22, 2:26 PM MDT | Special Weather Statement | GLD | Cheyenne | 34 min |
| Jun 22, 2:46 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne, Kit Carson | 59 min |
| Jun 22, 3:35 PM MDT | Special Weather Statement | GLD | Kit Carson | 25 min |
| Jun 22, 3:41 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne | 49 min |
| Jun 22, 4:06 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson | 39 min |
| Jun 22, 4:49 PM MDT | Special Weather Statement | GLD | Kit Carson | 26 min |
| Jun 22, 4:50 PM MDT | Special Weather Statement | GLD | Cheyenne | 25 min |
| Jun 22, 5:07 PM MDT | Special Weather Statement | GLD | Yuma | 38 min |
| Jun 22, 5:24 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 44 min |
| Jun 22, 5:56 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 35 min |
Nearby
Flash Flood Warnings in Colorado, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.